Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 87, NWS Fort Worth, TX

March 10, 2000Ellis County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 10, 2000, 5:13 PM CST for Ellis County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 10, 2000, 5:13 PM CST (23:13 UTC)
Expired
Mar 10, 2000, 6:00 PM CST
In force
47 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Ellis County, TX

What was reported inside it

TimeReportWhereRemark
Mar 10, 5:14 PM CSTHail 1.75Maypearl, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 4:00 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 306 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1595 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
306 m²/s²
0-3 km storm-relative helicity
401 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 102314
SVRFTW
TXC139-110000-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
513 PM CST FRI MAR 10 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ELLIS COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 600 PM.

* AT 513 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM OVER MAYPEARL...MOVING EAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE WAXAHACHIE...RED OAK...PALMER...  
  AND ENNIS.

THIS STORM PRODUCED GOLF BALL SIZE HAIL AT MAYPEARL AT 511 PM.

LAT...LON 3239 9711 3221 9700 3232 9647 3255 9676

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 3:48 PM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Mar 10, 3:48 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
345 AM CST FRI MAR 10 2000

STRONG TO SEVERE THUNDERSTORMS ARE STILL FIRING ALONG AND AHEAD OF
THE STATIONARY FRONT WHICH STRETCHED ACROSS JUNCTION TO CORSICANA TO
SHREVEPORT LINE AT 10/21Z.  THE PRIMARY FORCING IS IN THE LOWER
LEVELS THOUGH A PROMINENT JET MAX OF 100+ WAS PRESENT ACCORDING TO
WIND PROFILERS.  AS THE MEAN AXIS OF THE TROUGH SLIDES EAST...THIS
ACTIVITY WILL PUSH EAST.

COLD FRONT WILL DIVE SOUTH OVERNIGHT BEHIND THE EXITING LOW PRESSURE
SYSTEM AND SURFACE WINDS WILL INCREASING TO WIND ADVISORY CRITERIA.
IN ADDITION...CLEARING SKIES AND COLD AIR ADVECTION WILL MAKE
TEMPERATURES FEEL MUCH COLDER THAN THEY REALLY ARE.

WEEKEND CONDITIONS WILL BE COOL AND PLEASANT.  BY MONDAY...GULF
MOISTURE STARTS RETURNING NORTH TO SET THE STAGE FOR THE NEXT ROUND
OF THUNDERSTORMS ON TUESDAY/WEDNESDAY.

DFW 41/60/39/69 2000
ACT 42/62/38/69 3000

.FTW...WIND ADVISORY TONIGHT FOR ALL OF N CNTRL TX.

64

In the hours before

Local storm report, Mar 10, 12:02 PM CST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1202 PM CST FRI MAR 10 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0805 AM    SOUTH BEND                TX   0.88 INCH HAIL
03/10/00   YOUNG                          NICKEL SIZE HAIL
                                          REPORTED BY FIRE
                                          DEPARTMENT.

0829 AM    5 NNE RISING STAR         TX   0.75 INCH HAIL
03/10/00   EASTLAND                       DIME SIZE HAIL REPORTED
                                          BY COOP. OBSERVER.

0956 AM    5 NNW TOLAR               TX   1.00 INCH HAIL
03/10/00   HOOD                           QUARTER SIZE HAIL
                                          REPORTED BY SHERIFF'S
                                          OFFICE.

1010 AM    KELLER                    TX   0.75 INCH HAIL
03/10/00   TARRANT                        DIME SIZE HAIL REPORTED
                                          BY SPOTTER.

1030 AM    CLEBURNE                  TX   0.75 INCH HAIL
03/10/00   JOHNSON                        DIME SIZE HAIL REPORTED
                                          BY POLICE DEPARTMENT.

1045 AM    IRVING                    TX   WIND DAMAGE
03/10/00   DALLAS                         NUMEROUS REPORTS OF
                                          WIND DAMAGE BETWEEN HWY
        F                                  161 AND 114. ROOF OFF OF
                                          APARTMENT BUILDING AND
                                          DAMAGE TO AUTO PARTS
                                          STORE.
Special weather statement, Mar 10, 3:43 PM CST, 1 hour 30 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-110300-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
343 PM CST FRI MAR 10 2000

...WINDY CONDITIONS...

A WIND ADVISORY WILL BE IN EFFECT FOR ALL OF NORTH CENTRAL TEXAS
TONIGHT AS WIND SPEEDS RANGE FROM 20 TO 30 MPH...WITH HIGHER GUSTS.
BOATERS ARE URGED TO STAY CLOSE TO SHORE AS THE WIND WILL MAKE AREA
LAKES VERY CHOPPY AND HAZARDOUS. LIGHTWEIGHT OUTDOOR OBJECTS SHOULD
ALSO BE SECURED THIS AFTERNOON.

...SEVERE THUNDERSTORMS...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT FOR THAT
PART OF NORTH TEXAS GENERALLY SOUTH OF A LINE FROM STEPHENVILLE...
TO CANTON.

A DRY LINE...SEPARATING DRIER AND HEAVIER AIR TO THE WEST FROM MOIST
AND BUOYANT AIR TO THE EAST...HAS CONTINUED TO TRIGGER THUNDERSTORM
DEVELOPMENT ACROSS SOUTHERN SECTIONS OF WEST TEXAS LATE THIS
AFTERNOON. THE ATMOSPHERE ACROSS THE OUTLOOK AREA REMAINS VERY
UNSTABLE AND THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE AS A
STRONGER UPPER LEVEL DISTURBANCE MOVES IN FROM THE NORTHWEST THIS
EVENING.

FORECAST VERTICAL WIND PROFILES SUGGEST LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY THREATS THIS EVENING. HOWEVER...THERE MAY
BE SUFFICIENT TURNING OF THE WINDS WITH HEIGHT TO ALLOW ISOLATED
TORNADOES TO BRIEFLY DEVELOP.

STORM SPOTTERS AND EMERGENCY MANAGERS IN THE OUTLOOK AREA SHOULD BE
PREPARED FOR POSSIBLE ACTIVATION EARLY THIS EVENING. SPOTTERS
SHOULD BE NEEDED WEST OF I-35 FIRST...ROUGHLY BETWEEN 4 AND 6 PM. AS
THE STORMS MOVE EAST...SPOTTERS WILL LIKELY BE NEEDED EAST OF I-35
AFTER 6 PM.

&&

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME
SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU
(SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT
(WEST CENTRAL TEXAS).

80

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 4:24 AM CSTSevere Thunderstorm WarningFWDGrayson51 min
Mar 10, 4:43 AM CSTSevere Thunderstorm WarningFWDStephens47 min
Mar 10, 4:53 AM CSTSevere Thunderstorm WarningFWDYoung52 min
Mar 10, 5:56 AM CSTSevere Thunderstorm WarningFWDYoung49 min
Mar 10, 7:39 AM CSTSevere Thunderstorm WarningFWDYoung36 min
Mar 10, 8:01 AM CSTSevere Thunderstorm WarningFWDEastland44 min
Mar 10, 9:00 AM CSTSevere Thunderstorm WarningFWDComanche, Erath45 min
Mar 10, 9:50 AM CSTSevere Thunderstorm WarningFWDHood25 min
Mar 10, 10:00 AM CSTSevere Thunderstorm WarningFWDJohnson, Tarrant60 min
Mar 10, 10:18 AM CSTSevere Thunderstorm WarningFWDCollin, Dallas, Denton42 min
Mar 10, 11:05 AM CSTSevere Thunderstorm WarningFWDEllis40 min
Mar 10, 12:36 PM CSTSevere Thunderstorm WarningFWDEllis39 min
Mar 10, 1:12 PM CSTSevere Thunderstorm WarningFWDKaufman48 min
Mar 10, 2:16 PM CSTSevere Thunderstorm WarningFWDAnderson44 min
Mar 10, 3:05 PM CSTSevere Thunderstorm WarningFWDHopkins40 min
Mar 10, 3:53 PM CSTSevere Thunderstorm WarningFWDBosque, Hamilton47 min
Mar 10, 4:05 PM CSTSevere Thunderstorm WarningFWDCoryell40 min
Mar 10, 4:40 PM CSTSevere Thunderstorm WarningFWDBosque, Hamilton65 min
Mar 10, 4:44 PM CSTSevere Thunderstorm WarningFWDCoryell61 min
Mar 10, 5:07 PM CSTSevere Thunderstorm WarningFWDMcLennan53 min
Mar 10, 5:43 PM CSTSevere Thunderstorm WarningFWDBell, Coryell62 min
Mar 10, 5:58 PM CSTSevere Thunderstorm WarningFWDFalls47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.